Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 40, NWS Midland/Odessa, TX

November 9, 2010

NWS Midland/Odessa, TX issued this red flag warning at Nov 9, 2010, 4:45 AM CST. It took effect at Nov 9, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2010, 4:45 AM CST (10:45 UTC)
In effect from
Nov 9, 2010, 12:00 PM CST
Expired
Nov 9, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS84 KMAF 091045
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CST TUE NOV 9 2010

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHEAST NEW
MEXICO PLAINS AND VAN HORN/HWY 54 CORRIDOR TODAY FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
GREATER AND HIGH FIRE DANGER...

.AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES TODAY PUSHING
EASTWARD ONTO THE PLAINS.  STRONG MID LEVEL WINDS AND A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN INCREASING SOUTHWESTERLY
WINDS ACROSS SOUTHEAST NEW MEXICO AND THE WEST TEXAS PLAINS.  THE
COMBINATION OF ABOVE NORMAL TEMPERATURES... WINDY CONDITIONS...
LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL RESULT IN
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TODAY.
COOLER TEMPERATURES IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO KEEP
RELATIVE HUMIDITIES ABOVE 15 PERCENT SO THE MOUNTAINS ARE NOT
INCLUDED IN THIS WARNING.

NMZ115-092200-
/O.UPG.KMAF.FW.A.0028.101109T1800Z-101110T0000Z/
/O.NEW.KMAF.FW.W.0040.101109T1800Z-101110T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
345 AM MST TUE NOV 9 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A RED FLAG WARNING HAS BEEN ISSUED FOR THE PLAINS OF SOUTHEAST
NEW MEXICO TODAY FOR MINIMUM RELATIVE HUMID TY OF 15 PERCENT OR LESS...
A WEST TO SOUTHWEST 20 FT WIND OF 2O MPH OR GREATER... AND HIGH FIRE
DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING -- NO FIRE...AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL
HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN
WILDFIRES.

&&

$$

TXZ057-092200-
/O.NEW.KMAF.FW.W.0040.101109T1800Z-101110T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
445 AM CST TUE NOV 9 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

A RED FLAG WARNING HAS BEEN ISSUED FOR THE VAN HORN/HWY 54 CORRIDOR
TODAY FOR MINIMUM RELATIVE HUMID TY OF 15 PERCENT OR LESS... A WEST
TO SOUTHWEST 20 FT WIND OF 2O MPH OR GREATER... AND HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING -- NO FIRE...AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL
HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN
WILDFIRES.

&&

$$
1 follow-up statement
672 
WWUS84 KMAF 092051
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CST TUE NOV 9 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS AND VAN HORN/HWY 54 CORRIDOR TODAY FOR RELATIVE HUMIDITY OF 15
PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

.AN UPPER LEVEL TROUGH CONTINUES MOVING ACROSS THE ROCKIES THIS AFTERNOON...
PUSHING EASTWARD ONTO THE PLAINS. STRONG MID LEVEL WINDS AND A TIGHTENING
SURFACE PRESSURE GRADIENT HAVE RESULTED IN INCREASING SOUTHWESTERLY
WINDS ACROSS SOUTHEAST NEW MEXICO AND THE WEST TEXAS PLAINS. THE COMBINATION
OF ABOVE NORMAL TEMPERATURES...WINDY CONDITIONS...LOW RELATIVE HUMIDITY...
AND HIGH FIRE DANGER HAS RESULTED IN FAVORABLE CONDITIONS FOR RAPID
FIRE GROWTH AND SPREAD TODAY. COOLER TEMPERATURES IN THE GUADALUPE MOUNTAINS
HAVE KEPT RELATIVE HUMIDITIES SLIGHTLY ABOVE 15 PERCENT...SO THE MOUNTAINS
ARE NOT INCLUDED IN THIS WARNING.

NMZ115-TXZ057-092200-
/O.CON.KMAF.FW.W.0040.000000T0000Z-101110T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
251 PM CST TUE NOV 9 2010 /151 PM MST TUE NOV 9 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

A RED FLAG WARNING HAS BEEN ISSUED FOR THE VAN HORN/HWY 54
CORRIDOR TODAY FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...
A WEST TO SOUTHWEST 20 FT WIND OF 2O MPH OR GREATER...AND HIGH FIRE
DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING -- NO FIRE...AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL
HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN
WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 9, 4:14 AM CST, 31 minutes earlier.

Area forecast discussion, Nov 9, 4:14 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CST TUE NOV 9 2010

.DISCUSSION...
AN UPPER TROUGH ACROSS THE GREAT BASIN WILL SHIFT EAST INTO THE
ROCKIES TODAY AS A NEW PACIFIC STORM SYSTEM MOVES ONSHORE. 700
MILLIBAR WIND FIELDS WILL INCREASE TO NEAR 40 KNOTS IN THE GUADALUPE
MOUNTAINS WITH HIGH WINDS LIKELY DEVELOPING IN THIS FLOW. WILL ISSUE
A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON.
WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE EDDY COUNTY
PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN REGION
AS THE WIND FIELDS INCREASE WITH THE APPROACH OF THE UPPER TROUGH.
DESPITE FALLING HEIGHTS TODAY TEMPERATURES WILL BE ABOVE NORMAL
PER PROGGED 850 MILLIBAR TEMPERATURES AND DOWNSLOPE FLOW WITH
PLENTY 0F SUNSHINE. ANOTHER UPPER LEVEL TROUGH/LOW WILL QUICKLY
FOLLOW ON ITS HEELS WEDNESDAY THROUGH FRIDAY. THIS UPPER SYSTEM IS
PROGGED TO PASS MUCH FURTHER SOUTH ACROSS THE SOUTHERN ROCKIES AND
TEXAS PANHANDLE AND WILL BE ABLE TO DRAW AN INCREASE IN GULF
MOISTURE TO THE PERMIAN BASIN. STRONGER FORCING WITH THE UPPER
LOW IN TANDEM WITH LOW LEVEL CONVERGENCE ALONG A COLD FRONT WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY THE PERMIAN
BASIN THURSDAY NIGHT AND EARLY FRIDAY. MUCH COOLER AND MUCH BELOW
NORMAL TEMPERATURES WILL FOLLOW THE PASSAGE OF THIS SYSTEM NEXT
WEEKEND AND A FIRST FREEZE IS POSSIBLE SATURDAY MORNING ACROSS
PORTIONS OF THE FORECAST AREA AS A SURFACE HIGH PRESSURE CENTER
SLIDES INTO THE REGION.

IT DOES NOT APPEAR LIKE THERE WILL BE MUCH CHANCE OF A WARMUP LATE
NEXT WEEKEND INTO EARLY NEXT WEEK AS ANOTHER UPPER TROUGH DEVELOPS
ACROSS THE SOUTHWEST STATES. THERE WILL ALSO BE A RISK OF SHOWERS
WITH THIS SYSTEM.

&&

.FIRE WEATHER...
WILL HAVE PLENTY OF WIND TODAY AS APPROACHING UPPER TROUGH SPINS UP
A DEEP LEESIDE LOW... BUT SOME DOUBT THAT MINIMUM RH WILL BE LOW
ENOUGH TO MEET CRITERIA.  SOUNDINGS ARE WETTER THAN GUIDANCE... BUT
CURRENT DEWPTS OUT WEST IN THE TEENS TO LOWER 20S.  WITH
UNSEASONABLY WARM TEMPERATURES EXPECTED DECENT SHOT AT MIN RH BELOW
15 PERCENT... BUT MAY NOT MAINTAIN THAT FOR NEEDED 3 HOURS.  WITH
EASTERN NEW MEXICO IN FWDDY1 CRITICAL AREA AND A FIRE WX WATCH
CURRENTLY IN EFFECT WILL GO AHEAD AND UPGRADE TO A RED FLAG WARNING
FOR SOUTHEAST NEW MEXICO AND VAN HORN REGION THIS AFTERNOON.
GUADALUPE MOUNTAINS SHOULD BE COOLER WITH HIGHER RH SO WILL LEAVE
OUT OF WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  41  74  49  /   0   0   0   0
CARLSBAD NM                77  37  73  42  /   0   0   0   0
DRYDEN TX                  76  48  75  51  /   0   0   0   0
FORT STOCKTON TX           83  45  77  48  /   0   0   0   0
GUADALUPE PASS TX          66  42  60  45  /   0   0   0   0
HOBBS NM                   77  38  69  43  /   0   0   0   0
MARFA TX                   73  29  69  32  /   0   0   0   0
MIDLAND INTL AIRPORT TX    79  38  73  46  /   0   0   0   0
ODESSA TX                  79  39  73  48  /   0   0   0   0
WINK TX                    81  39  73  44  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

72/12
Hazardous weather outlook, Nov 9, 4:22 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CST TUE NOV 9 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
422 AM CST TUE NOV 9 2010 /322 AM MST TUE NOV 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY AND WINDY CONDITIONS WILL RESULT IN A RED FLAG WARNING TODAY
FOR THE PLAINS OF SOUTHEAST NEW MEXICO AND THE VAN HORN/HWY 54
CORRIDOR.  A WEST WIND OF 40 MPH WITH GUSTS TO 65 MPH IS EXPECTED
ACROSS THE GUADALUPE MOUNTAINS TODAY.. THIS WILL RESULT IN A HIGH
WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:37 AM CSTHigh Wind WarningMAF13 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.